Alert archive / Michigan / Snow Advisories in 2007

Snow Advisory 6, NWS Gaylord, MI

March 6, 200714 counties in Michigan

NWS Gaylord, MI issued this snow advisory at Mar 6, 2007, 4:27 AM EST for 14 counties in Michigan. It took effect at Mar 6, 2007, 4:00 PM EST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Mar 6, 2007, 4:27 AM EST (09:27 UTC)
In effect from
Mar 6, 2007, 4:00 PM EST
Expired
Mar 7, 2007, 6:58 AM EST
In force
15 hr
Issued by
NWS Gaylord, MI

Counties Antrim County, MI, Benzie County, MI, Cheboygan County, MI, Crawford County, MI, Emmet County, MI, Gladwin County, MI, Grand Traverse County, MI, Kalkaska County, MI, Leelanau County, MI, Manistee County, MI, Missaukee County, MI, Otsego County, MI, Roscommon County, MI, Wexford County, MI

The radar

The NCL Michigan radar (KAPX), 42 km from the middle of the area, began a volume at 09:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Alpena, MI (KAPX), launched 00:00Z, 9.5 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Alpena, MI at 00:00Z on 2007-03-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Alpena, MI at 00:00Z on 2007-03-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 92 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
868 m above ground
0-6 km bulk shear
112 kt
0-1 km storm-relative helicity
92 m²/s²
0-3 km storm-relative helicity
113 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KAPX 060927
WSWAPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
427 AM EST TUE MAR 6 2007

...SNOW TO DEVELOP ACROSS NORTHERN MICHIGAN...

.LOW PRESSURE WILL TRACK INTO THE UPPER MISSISSIPPI VALLEY
TONIGHT. SNOWFALL FROM THE LOW PRESSURE WILL BE ENHANCED BY LAKE
EFFECTS...RESULTING IN SIGNIFICANT SNOW ACCUMULATIONS FOR
NORTHWEST LOWER MICHIGAN. 

MIZ016-017-019>022-025>028-031>034-041-062330-
/O.NEW.KAPX.SN.Y.0006.070306T2100Z-070307T1200Z/
EMMET-CHEBOYGAN-CHARLEVOIX-LEELANAU-ANTRIM-OTSEGO-BENZIE-
GRAND TRAVERSE-KALKASKA-CRAWFORD-MANISTEE-WEXFORD-MISSAUKEE-
ROSCOMMON-GLADWIN-
INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...CHARLEVOIX...
NORTHPORT...MANCELONA...GAYLORD...FRANKFORT...TRAVERSE CITY...
KALKASKA...GRAYLING...MANISTEE...CADILLAC...LAKE CITY...
HOUGHTON LAKE...GLADWIN
427 AM EST TUE MAR 6 2007

...SNOW ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM EST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM
EST WEDNESDAY. 

SNOW WILL DEVELOP LATE THIS AFTERNOON AND INCREASE IN INTENSITY
THIS EVENING. ACCUMULATIONS OF 3 TO 6 INCHES WILL OCCUR...WITH
THE HIGHEST AMOUNTS FALLING WEST OF INTERSTATE 75.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL
DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

SD
6 follow-up statements
000 
WWUS43 KAPX 061601
WSWAPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1101 AM EST TUE MAR 6 2007

...SNOW EXPECTED LATE THIS AFTERNOON AND TONIGHT...

.LOW PRESSURE WILL TRACK FROM THE PLAINS STATES INTO THE OHIO
RIVER VALLEY BY LATE TONIGHT...SPREADING A SWATH OF SNOW ACROSS
THE GREAT LAKES REGION.
 
MIZ016-017-019>022-025>028-031>034-041-062200-
/O.CON.KAPX.SN.Y.0006.070306T2100Z-070307T1200Z/
EMMET-CHEBOYGAN-CHARLEVOIX-LEELANAU-ANTRIM-OTSEGO-BENZIE-
GRAND TRAVERSE-KALKASKA-CRAWFORD-MANISTEE-WEXFORD-MISSAUKEE-
ROSCOMMON-GLADWIN-
INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...CHARLEVOIX...
NORTHPORT...MANCELONA...GAYLORD...FRANKFORT...TRAVERSE CITY...
KALKASKA...GRAYLING...MANISTEE...CADILLAC...LAKE CITY...
HOUGHTON LAKE...GLADWIN
1101 AM EST TUE MAR 6 2007

...SNOW ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO
7 AM EST WEDNESDAY...

A SNOW ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO
7 AM EST WEDNESDAY FOR PORTIONS OF NORTHERN LOWER MICHIGAN.

SNOW WILL DEVELOP LATE THIS AFTERNOON AND INCREASE IN INTENSITY
THIS EVENING. ACCUMULATIONS OF 3 TO 6 INCHES ARE EXPECTED ACROSS
THE ADVISORY AREA...WITH THE HIGHEST AMOUNTS FALLING WEST OF
INTERSTATE 75.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL
DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

SMITH
000 
WWUS43 KAPX 062052
WSWAPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
352 PM EST TUE MAR 6 2007

...SNOW ACROSS NORTHERN MICHIGAN TONIGHT...

.LOW PRESSURE WILL MOVE FROM THE PLAINS STATES INTO THE OHIO
RIVER VALLEY BY LATE TONIGHT. THIS LOW WILL PRODUCE SNOW ACROSS
ALL OF THE GREAT LAKES REGION. IN NORTHERN LOWER MICHIGAN...
ENHANCEMENT OFF OF LAKE MICHIGAN WILL RESULT IN THE GREATEST
SNOWFALL FROM LELAND...SOUTH THROUGH TRAVERSE CITY...FRANKFORT...
AND MANISTEE.

MIZ016-017-019-021-022-027-028-033-034-041-062200-
/O.CAN.KAPX.SN.Y.0006.070306T2100Z-070307T1200Z/
EMMET-CHEBOYGAN-CHARLEVOIX-ANTRIM-OTSEGO-KALKASKA-CRAWFORD-
MISSAUKEE-ROSCOMMON-GLADWIN-
INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...CHARLEVOIX...
MANCELONA...GAYLORD...KALKASKA...GRAYLING...LAKE CITY...
HOUGHTON LAKE...GLADWIN
352 PM EST TUE MAR 6 2007

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SNOW
ADVISORY. 

SNOW IS STILL EXPECTED IN PETOSKEY...GAYLORD...HOUGHTON LAKE...AND
GLADWIN. HOWEVER...THE FORECAST SNOWFALL AMOUNTS OF 1 TO 3 INCHES
WILL FALL SHORT OF ADVISORY CRITERIA.

$$

MIZ020-025-026-031-032-071000-
/O.EXT.KAPX.SN.Y.0006.070306T2100Z-070307T1000Z/
LEELANAU-BENZIE-GRAND TRAVERSE-MANISTEE-WEXFORD-
INCLUDING THE CITIES OF...NORTHPORT...FRANKFORT...TRAVERSE CITY...
MANISTEE...CADILLAC
352 PM EST TUE MAR 6 2007

...SNOW ADVISORY NOW IN EFFECT UNTIL 5 AM EST WEDNESDAY...

THE SNOW ADVISORY IS NOW IN EFFECT UNTIL 5 AM EST WEDNESDAY. 

SNOW WILL INCREASE ACROSS NORTHWEST LOWER MICHIGAN THIS
EVENING...AND WILL ACCUMULATE TO 3 TO 5 INCHES BY DAYBREAK
WEDNESDAY. THE GREATEST AMOUNTS ARE EXPECTED NEAR LAKE MICHIGAN
FROM LELAND...TO FRANKFORT...TO MANISTEE...WHERE LOCALLY GREATER
THAN 5 INCHES MAY FALL. 

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL
DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

SMITH
000 
WWUS43 KAPX 070421
WSWAPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1121 PM EST TUE MAR 6 2007

...SNOW ACROSS NORTHERN MICHIGAN TONIGHT...

.A QUICK MOVING LOW PRESSURE SYSTEM WILL EXIT NORTHERN MICHIGAN
OVERNIGHT WITH WIDESPREAD SNOW ENDING ACROSS NORTHERN MICHIGAN. 
HOWEVER...LAKE ENHANCED SNOW SHOWERS OFF LAKE MICHIGAN WILL
CONTINUE TO IMPACT PORTIONS OF NORTHWEST LOWER MICHIGAN THROUGH
THE REST OF THE NIGHT...PARTICULARLY FROM LEELANAU COUNTY SOUTH TO
MANISTEE COUNTY.

MIZ020-025-026-031-032-071000-
/O.CON.KAPX.SN.Y.0006.000000T0000Z-070307T1000Z/
LEELANAU-BENZIE-GRAND TRAVERSE-MANISTEE-WEXFORD-
INCLUDING THE CITIES OF...NORTHPORT...FRANKFORT...TRAVERSE CITY...
MANISTEE...CADILLAC
1121 PM EST TUE MAR 6 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST WEDNESDAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST WEDNESDAY. 

WIDESPREAD SNOW WILL TAPER OFF ACROSS NORTHERN LOWER MICHIGAN
OVERNIGHT. HOWEVER...LAKE ENHANCED SNOW SHOWERS WILL CONTINUE TO
IMPACT PORTIONS OF NORTHWEST LOWER MICHIGAN WEST OF U.S. 131. BY
WEDNESDAY MORNING...SNOW ACCUMULATIONS RANGING FROM 2 TO 5 INCHES
ARE EXPECTED FOR THESE AREAS WITH THE GREATEST AMOUNTS NEAR LAKE
MICHIGAN.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL
DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND REDUCED
VISIBILITIES. USE CAUTION WHILE DRIVING.

$$

ADAM
000 
WWUS43 KAPX 070757
WSWAPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
257 AM EST WED MAR 7 2007

...SNOW CONTINUES IN PORTIONS OF NORTHERN MICHIGAN TONIGHT...

.A QUICK MOVING LOW PRESSURE SYSTEM WILL EXIT NORTHERN MICHIGAN
BY DAYBREAK...WHILE LAKE EFFECT SNOWS WILL CONTINUE TO AFFECT
AREAS ALONG THE LAKE MICHIGAN SHORELINE. THE HEAVIEST SNOW WILL
FALL IN NORTHERN LEELANAU COUNTY. 

MIZ020-071500-
/O.UPG.KAPX.SN.Y.0006.000000T0000Z-070307T1000Z/
/O.NEW.KAPX.HS.W.0003.070307T0757Z-070307T1500Z/
LEELANAU-
INCLUDING THE CITY OF...NORTHPORT
257 AM EST WED MAR 7 2007

...HEAVY SNOW WARNING IN EFFECT UNTIL 10 AM EST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A HEAVY SNOW
WARNING...WHICH IS IN EFFECT UNTIL 10 AM EST THIS MORNING. THE
SNOW ADVISORY IS NO LONGER IN EFFECT. 

SNOW...MAINLY ALONG THE LAKE MICHIGAN SHORELINE...WILL PRODUCE A
TOTAL OF 4 TO 8 INCHES OF ACCUMULATION BY MID MORNING. LESSER
AMOUNTS WILL OCCUR FURTHER INLAND.

A HEAVY SNOW WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST
THAT WILL MAKE TRAVEL DANGEROUS. KEEP AN EXTRA FLASHLIGHT IN YOUR
VEHICLE...ALONG WITH FOOD AND WATER IN CASE OF AN EMERGENCY.

$$

MIZ019-021-071500-
/O.NEW.KAPX.HS.W.0003.070307T0757Z-070307T1500Z/
CHARLEVOIX-ANTRIM-
INCLUDING THE CITIES OF...CHARLEVOIX...MANCELONA
257 AM EST WED MAR 7 2007

...HEAVY SNOW WARNING IN EFFECT UNTIL 10 AM EST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A HEAVY SNOW
WARNING...WHICH IS IN EFFECT UNTIL 10 AM EST THIS MORNING. 

SNOW...MAINLY ALONG THE LAKE MICHIGAN SHORELINE...WILL PRODUCE A
TOTAL OF 4 TO 8 INCHES OF ACCUMULATION BY MID MORNING. LESSER
AMOUNTS WILL OCCUR FURTHER INLAND.

A HEAVY SNOW WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST
THAT WILL MAKE TRAVEL DANGEROUS. KEEP AN EXTRA FLASHLIGHT IN YOUR
VEHICLE...ALONG WITH FOOD AND WATER IN CASE OF AN EMERGENCY.

$$

MIZ016-017-071500-
/O.EXB.KAPX.SN.Y.0006.000000T0000Z-070307T1500Z/
EMMET-CHEBOYGAN-
INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN
257 AM EST WED MAR 7 2007

...SNOW ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EST THIS MORNING. 

SNOW CONTINUES TO MOVE IN OFF THE LAKE. TOTAL ACCUMULATIONS BY MID
MORNING WILL RANGE BETWEEN 2 AND 5 INCHES. THE SNOW MAY TAPER OFF AS
EARLY AS DAYBREAK.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL
DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND REDUCED
VISIBILITIES. USE CAUTION WHILE DRIVING.

$$

MIZ025-026-031-032-071500-
/O.EXT.KAPX.SN.Y.0006.000000T0000Z-070307T1500Z/
BENZIE-GRAND TRAVERSE-MANISTEE-WEXFORD-
INCLUDING THE CITIES OF...FRANKFORT...TRAVERSE CITY...MANISTEE...
CADILLAC
257 AM EST WED MAR 7 2007

...SNOW ADVISORY NOW IN EFFECT UNTIL 10 AM EST THIS MORNING...

THE SNOW ADVISORY IS NOW IN EFFECT UNTIL 10 AM EST THIS MORNING. 

SNOW WILL CONTINUE INTO THE MORNING HOURS. TOTAL ACCUMULATIONS BY
MID MORNING WILL RANGE BETWEEN 2 AND 6 INCHES. THE SNOW MAY TAPER
OFF AS EARLY AS DAYBREAK.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL
DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND REDUCED
VISIBILITIES. USE CAUTION WHILE DRIVING.

$$

SD
000 
WWUS43 KAPX 071013
WSWAPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
513 AM EST WED MAR 7 2007

...SNOW CONTINUES IN PORTIONS OF NORTHERN MICHIGAN TONIGHT...

.A QUICK MOVING LOW PRESSURE SYSTEM WILL EXIT NORTHERN MICHIGAN
BY DAYBREAK...WHILE LAKE EFFECT SNOWS WILL CONTINUE TO AFFECT
AREAS MAINLY ALONG THE LAKE MICHIGAN SHORELINE. THE HEAVIEST SNOW
WILL FALL IN NORTHERN LEELANAU COUNTY.

MIZ019-021-071115-
/O.CAN.KAPX.HS.W.0003.000000T0000Z-070307T1500Z/
CHARLEVOIX-ANTRIM-
INCLUDING THE CITIES OF...CHARLEVOIX...MANCELONA
513 AM EST WED MAR 7 2007

...HEAVY SNOW WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE HEAVY
SNOW WARNING. 

THE HEAVY SNOW HAS ENDED. SCATTERED LIGHT SNOW SHOWERS WILL
PERSIST INTO MID MORNING. ONLY LOCALIZED ACCUMULATIONS OF LESS
THAN AN INCH WILL OCCUR.

$$

MIZ016-017-071115-
/O.CAN.KAPX.SN.Y.0006.000000T0000Z-070307T1500Z/
EMMET-CHEBOYGAN-
INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN
513 AM EST WED MAR 7 2007

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SNOW
ADVISORY. 

SNOW HAS EXITED THE AREA. NO FURTHER ACCUMULATIONS ARE EXPECTED.

$$

MIZ020-071500-
/O.CON.KAPX.HS.W.0003.000000T0000Z-070307T1500Z/
LEELANAU-
INCLUDING THE CITY OF...NORTHPORT
513 AM EST WED MAR 7 2007

...HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...

A HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING. 

SNOW...MAINLY ALONG THE LAKE MICHIGAN SHORELINE...WILL DECREASE IN
INTENSITY EARLY THIS MORNING. A TOTAL OF 4 TO 8 INCHES OF SNOW 
ACCUMULATION WILL OCCUR BY MID MORNING. LESSER AMOUNTS WILL OCCUR
FURTHER INLAND.

A HEAVY SNOW WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
FORECAST THAT WILL MAKE TRAVEL DANGEROUS. KEEP AN EXTRA
FLASHLIGHT IN YOUR VEHICLE...ALONG WITH FOOD AND WATER IN CASE OF
AN EMERGENCY.

$$

MIZ025-026-031-032-071500-
/O.CON.KAPX.SN.Y.0006.000000T0000Z-070307T1500Z/
BENZIE-GRAND TRAVERSE-MANISTEE-WEXFORD-
INCLUDING THE CITIES OF...FRANKFORT...TRAVERSE CITY...MANISTEE...
CADILLAC
513 AM EST WED MAR 7 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING. 

SNOW WILL CONTINUE INTO THE MORNING HOURS. TOTAL ACCUMULATIONS BY
MID MORNING WILL RANGE BETWEEN 2 AND 6 INCHES. THE SNOW WILL
DECREASE IN INTENSITY THROUGH MID MORNING.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL
DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND REDUCED
VISIBILITIES. USE CAUTION WHILE DRIVING.

$$

SD
000 
WWUS43 KAPX 071158
WSWAPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
658 AM EST WED MAR 7 2007


MIZ020-071300-
/O.CAN.KAPX.HS.W.0003.000000T0000Z-070307T1500Z/
LEELANAU-
INCLUDING THE CITY OF...NORTHPORT
658 AM EST WED MAR 7 2007

...HEAVY SNOW WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE HEAVY
SNOW WARNING. 

THE ACCUMULATING SNOWS HAVE ENDED. ONLY SCATTERED LIGHT SNOW
SHOWERS ARE EXPECTED FOR THE REMAINDER OF THE DAY.

$$

MIZ025-026-031-032-071300-
/O.CAN.KAPX.SN.Y.0006.000000T0000Z-070307T1500Z/
BENZIE-GRAND TRAVERSE-MANISTEE-WEXFORD-
INCLUDING THE CITIES OF...FRANKFORT...TRAVERSE CITY...MANISTEE...
CADILLAC
658 AM EST WED MAR 7 2007

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SNOW
ADVISORY. 

THE ACCUMULATING SNOWS HAVE ENDED. ONLY SCATTERED LIGHT SNOW SHOWERS ARE
EXPECTED FOR THE REMAINDER OF THE DAY.

$$

SD

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this snow advisory went out at Mar 6, 3:49 AM EST, 38 minutes earlier.

Area forecast discussion, Mar 6, 3:49 AM EST, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
349 AM EST TUE MAR 6 2007

.DISCUSSION...SFC/RUC/SATELLITE/RADAR AND UPPER AIR ANALYSIS
SHOWING STRONG NORTHWEST FLOW ALOFT WITH 120KT JET OVERHEAD...AND
NNW 1000-850MB FLOW DECREASING TO 10-15KT...IN A DRY ATMOSPHERE
(0.05 PW). WE DO HAVE A 3KFT THICK LAYER OF MOISTURE STUCK BELOW
5-5.5KFT...AND WITH H8 TEMPS IN THE -19C TO -23C RANGE...LIGHT
LAKE EFFECT SNOW SHOWERS PERSISTED...BUT WITH LITTLE TO NO
ACCUMULATION. UPSTREAM...CLIPPER SYSTEM IS EMERGING INTO THE
DAKOTAS ATTM AND WAS PRODUCING SOME LIGHT SNOWS ACROSS SRN
SASKATCHEWAN. SFC HIGH PRESSURE WAS MOVING INTO LAKE SUPERIOR AND
TOWARD NRN MICHIGAN...RESULTING IN THE WEAKENING WIND FIELDS...AS
WELL AS DRAWING IN MUCH DRIER AND COLDER AIR OUT OF ONTARIO TO
EASTERN UPPER AND PORTIONS OF FAR NRN LOWER MICHIGAN.

FORECAST CONCERNS...EXTENT OF CLIPPER SYSTEM SNOW ON NRN MICHIGAN
AND ASSOCIATED LAKE ENHANCEMENTS TO BOOST SNOW AMOUNTS. A
SECONDARY CONCERN IS DETERMINING THE AMOUNT OF DRAINAGE FLOW OUT
OF ONTARIO...NOT ONLY TO START THIS MORNING...BUT AGAIN WEDNESDAY
NIGHT.

TODAY...SFC HIGH MOVES IN AROUND MID MORNING...SO HAVE TO BELIEVE
THAT COLD DRAINAGE FLOW OUT OF ONTARIO WILL PERSIST THROUGH THIS
TIME AND AIR TEMPERATURES WILL BE EXTREMELY CHILLY MUCH OF THE
MORNING ACROSS EASTERN UPPER AND FAR NRN LOWER MICHIGAN.
TEMPERATURES WERE ALREADY IN THE -6F TO -15F RANGE...AND READINGS
PRIOR TO SUNRISE MAY GO AS LOW AS -20F IN SOME AREAS OF EASTERN
UPPER AROUND KINROSS. LACK OF WIND WILL PREVENT ANY WIND CHILL
ADVISORIES. SCATTERED LIGHT SNOW SHOWERS AND FLURRIES ONGOING
ACROSS THE NNW FLOW REGIMES WILL KEEP THESE AREAS BLANKETED IN A
MOSTLY CLOUDY SKY. AS THE SFC HIGH SHIFTS EAST OF THE AREA BY LATE
MORNING...LOOK FOR 1000-850MB WINDS TO BACK MORE WESTERLY ALLOWING
LIGHT LAKE EFFECT TO SWING INTO MORE NORTH OF M-72 BY EARLY
AFTERNOON...AND WEST OF I-75 AS THE FLOW IS WEAK (10KTS). DIURNAL
INFLUENCES WILL LIKELY DISRUPT ANY ORGANIZED BANDING. THEREFORE...
WHATEVER IS LEFT MAY JUST BE FLURRIES. UPSTREAM CLIPPER SYSTEM
WILL THEN CONTINUE TO PLOD ITS WAY ESE...SPREADING DEEPER H8-H5
MOISTURE OF >90% ACROSS NRN MICHIGAN. ISENTROPIC ASCENT IS RATHER
WEAK...AND DELAYED UNTIL LATE THIS AFTERNOON. WHILE THE ATMOSPHERE
BECOMES SATURATED ABOVE 700MB BY MID AFTERNOON (RESULTING IN
CLOUDY SKIES)...DRY AIR REMAINS LODGED/FOCUSED IN THE 850-800MB
LAYER. NEVERTHELESS...WE SHOULD SEE THE LIGHT LAKE EFFECT PICK UP
IN INTENSITY DUE TO SEEDING PROCESSES BY MID/LATE AFTERNOON. THE
SYSTEM ITSELF SHOULD ALSO BE PROVIDING LIGHT SNOWS BY SUNDOWN.
ALL-IN-ALL...EXPECT UP TO 2 INCHES IN WEST FLOW REGIMES WITH NO
MORE THAN AN INCH ALL OTHER AREAS. THE COLD START AND INCREASING
CLOUDS THROUGHOUT THE DAY WILL ONLY ALLOW TEMPS TO REACH THE TEENS
FOR HIGHS TODAY.

TONIGHT...THE EVOLUTION OF THE CLIPPER SYSTEM LOOKS SIMILAR TO
YESTERDAY WITH THE EXCEPTION THAT A BIT FURTHER SOUTH TRACK WILL
BE TAKEN. THE DRY AIR GETS OVERCOME BY A COMBINATION OF 295K
ISENTROPIC ASCENT (STILL WEAK) AND MODERATE TO STRONG H7-H5 -DIVQ
SWEEPING IN AHEAD OF MID LEVEL SHORTWAVE AND AREA OF H7-H5 FGEN
FORCING OUT OF SRN MANITOBA. SNOW WILL BREAK OUT EVERYWHERE...
BUT WILL BE FOCUSED IN STRONGEST FORCING/DEEPEST MOISTURE ACROSS
NW LOWER. 1000-850MB FLOW REMAINS WEST INTO THE EVENING WITH
INVERSION HEIGHTS TO 4500 FEET...AND COMBINED WITH SYNOPTIC AND
MESOSCALE FORCING...AREAS WEST OF I-75 WILL SEE 3-6 INCHES OF SNOW
COMING DOWN MOSTLY IN THE EVENING. ELSEWHERE...AMOUNTS WILL TAPER
OFF TO 1-2 INCHES AROUND ALPENA AND DRUMMOND ISLAND. DEPENDING ON
EXACT LOW LEVEL WIND DIRECTIONS...PORTIONS OF CHIPPEWA COUNTY
(AROUND WHITEFISH POINT) COULD SEE 2-4 INCHES OF SNOW...AS 1000 TO
850MB WINDS ARE ONLY SLIGHTLY NORTH OF WEST AND AT A WEAK
10-15KTS. PRETTY TRICKY FORECAST HERE...AS THERE ARE MANY FORCINGS
AT PLAY. ANOTHER IMPORTANT THING TO CONSIDER IS THE CROSSHAIR
SIGNATURE SEEN IN FORECAST SOUNDINGS. BEST UPWARD VERTICAL
VELOCITIES ARE STILL SEEN IN A RATHER DEEP ISOTHERMAL LAYER IN
DENDRITIC GROWTH LAYER OF -15C TO -17C...AND THIS IS ALSO FOCUSED
ALONG AND SOUTH OF GTV BAY. BIG FLAKES ARE POSSIBLE. WILL HAVE TO
WATCH FOR QUICK ACCUMULATING SNOWS IN THIS REGION AND POTENTIAL
FOR UPGRADES TO WARNINGS LATER THIS EVENING IF THE SNOW IS ABLE TO
STACK UP QUICKLY. SHOULD BE ABOUT A 7-8HR PERIOD OF SNOWS BEFORE
AFOREMENTIONED FORCING AND DEEPER MOISTURE PULL OFF TO THE SE. IN
THIS SYSTEMS WAKE...WE WILL BE LEFT WITH AROUND 10 KTS OF
1000-850MB FLOW THAT VEERS MORE NNW BY DAYBREAK WHILE INVERSION
HEIGHTS HOLD AROUND 4500 FEET AND THE TOP OF THE MOIST LAYER
TAPPING -18C TO -20C AIR. MAYBE NOT ALOT OF FLAKES BUT POSSIBLY
BIG ENOUGH TO WARRANT AN INCH OR TWO CLOSER TO THE SHORELINES.

WEDNESDAY...NNW-NW FLOW IN THE LOW LEVELS WITH H9-H7 MOISTURE >90%
LOWERING TO 50% BY SUNDOWN. SCATTERED LAKE EFFECT SNOW SHOWERS ARE
EXPECTED WITH AROUND A HALF OF AN INCH OF ACCUMULATION. LOCAL INCH
AMOUNTS ARE CERTAINLY NOT OUT OF THE QUESTION IN THE MORNING
BEFORE DIURNAL INFLUENCES AND DRYING ALOFT DUE TO SUBSIDENCE TEARS
UP ANY ORGANIZED BANDING.

WEDNESDAY NIGHT...NEXT SFC HIGH ROLLS IN AND QUESTIONS SURROUND
WHAT LES WILL BE LEFT. RIGHT NOW...LOW LEVEL WIND FIELDS STILL
LOOK STRONG ENOUGH (10-15KTS FROM THE NW) TO RESULT IN CONTINUED
LIGHT LES. WILL JUST GO WITH FLURRIES FOR NOW...AND SEE HOW THINGS
PAN OUT...BUT NOTHING OF SIGNIFICANCE IS EXPECTED ATTM. WITH THE
ARRIVAL OF THE SFC HIGH...DRAINAGE FLOW WOULD SET UP ONCE AGAIN
AND COLDER AIR OUT OF ONTARIO WOULD BE ABLE TO SEEP BACK INTO
EASTERN UPPER. THESE SORT OF FINER DETAILS CANNOT BE GLEANED THIS
FAR OUT...BUT WITH -22C 950MB AIR LURKING JUST NORTHEAST OF THE
SAULT...THIS COULD BE ANOTHER COLD NIGHT WITH READINGS AS LOW AS
-10 TO -15F. ELSEWHERE...SINGLE DIGITS LOOK REASONABLE. WINTER IS
NOT DONE YET.

THURSDAY AND FRIDAY...WILL HAVE TO WATCH POTENTIAL FOR A SHEARED
OUT SHORTWAVE DROPPING DOWN THE BACKSIDE OF UPPER TROUGH THURSDAY.
HOWEVER THE OVERALL PATTERN EVOLUTION SHOWS MID LEVEL RIDGING AND
WARMING THROUGH THURSDAY NIGHT FOR PRECIPITATION FREE WEATHER.
FRIDAY...NEXT SHORTWAVE APPROACHES WITH A CHANCE FOR RAIN AND
SNOW. THIS IS CURRENTLY THE FORECAST AND SEE NO REASON FOR
ALTERATIONS.

FRIDAY AND SATURDAY...MODELS SEEM TO BE IN REASONABLE AGREEMENT
ABOUT BRINGING A SURFACE TROUGH ACROSS NORTHERN MICHIGAN FRIDAY
AFTERNOON...INTO FRIDAY NIGHT. DEEP MOISTURE SURGES INTO NORTHERN
MICHIGAN BY FRIDAY AFTERNOON...WITH THE TROUGH AXIS MOVING THROUGH
FRIDAY EVENING. ALTHOUGH WAA TAKES PLACE IN ADVANCE OF THE TROUGH...
850MB TEMPS ONLY RISE TO AROUND 0C. EVEN THE ECMWF HAS BEEN TRENDING
COLDER...TOWARDS THE GFS. THUS...WILL LOWER TEMPERATURES ABOUT 5
DEGREES ON FRIDAY...BUT THEY MAY NEED TO BE DROPPED EVEN FURTHER
WITH INCREASING CLOUDS AND PRECIPITATION. WITH THE COLDER
SCENARIO...MAINLY SNOW WILL BE SEEN TO THE NORTH ACROSS THE UP AND
IN THE VICINITY OF THE STRAITS. WILL KEEP A MIX FURTHER SOUTH...AS
THE WARM NOSE ASSOCIATED WITH THE WAA MAY EXCEED THE FREEZING MARK.
WILL ALSO HAVE TO WATCH POTENTIAL FOR FREEZING RAIN IF TEMPERATURES
GET ABOVE FREEZING ALOFT AND STAY BELOW FREEZING AT THE SURFACE.
PRECIPITATION WILL COME TO AN END AS THE FRONT EXITS LATE FRIDAY
NIGHT...BUT NO COLD AIR BEHIND DEPARTING TROUGH...SO TEMPERATURES
WILL REMAIN MILDER THROUGH THE UPCOMING WEEKEND.

KAS

&&

.APX WATCHES/WARNINGS/ADVISORIES...
  SNOW ADVISORY FROM 4 PM THIS AFTERNOON TO 7 AM EST WEDNESDAY...
  MIZ016-017-019>022-025>028-031>034-041.

&&
Hazardous weather outlook, Mar 6, 3:48 AM EST, 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
348 AM EST TUE MAR 6 2007

LHZ345>349-361-362-LMZ323-341-342-344-345-363-LSZ321-322-MIZ008-
015>036-041-042-061100-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-MICHIGAN WATERS OF NORTHERN LAKE HURON-
MICHIGAN WATERS OF CENTRAL LAKE HURON-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-MANISTEE TO SLEEPING BEAR PT-
MICHIGAN WATERS OF NORTHERN LAKE MICHIGAN-WHITEFISH BAY-
ST. MARYS RIVER-CHIPPEWA-MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-
CHARLEVOIX-LEELANAU-ANTRIM-OTSEGO-MONTMORENCY-ALPENA-BENZIE-
GRAND TRAVERSE-KALKASKA-CRAWFORD-OSCODA-ALCONA-MANISTEE-WEXFORD-
MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC-
348 AM EST TUE MAR 6 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE HURON...LAKE
MICHIGAN...LAKE SUPERIOR...EASTERN UPPER MICHIGAN AND NORTHERN LOWER
MICHIGAN.

.DAY ONE...OVERNIGHT

BITTERLY COLD TEMPERATURES WILL OCCUR TONIGHT AWAY FROM THE GREAT
LAKES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE NEXT LOW PRESSURE SYSTEM WILL MOVE INTO NORTHERN MICHIGAN
LATE TUESDAY AFTERNOON AND TUESDAY NIGHT. SIGNIFICANT ACCUMULATING
SNOWFALL IS POSSIBLE IN PORTIONS OF NORTHWEST LOWER AND EASTERN
UPPER MICHIGAN AS THE LOW MOVES SOUTH AND WEST OF THE REGION. STAY
TUNED FOR FURTHER DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS...PLEASE RELAY SNOWFALL AND WIND REPORTS TO THE NATIONAL
WEATHER SERVICE IN GAYLORD.

KAS

Nearby

Snow Advisories in Michigan, 2007Every snow advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.